Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 7, 2011, 7:41 PM EDT for Broward County, Florida. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2011, 7:41 PM EDT (23:41 UTC)
- Expired
- Oct 7, 2011, 8:15 PM EDT
- In force
- 34 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 34 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 8:01 PM EDT | TSTM WND GST 53 | Opa-Locka, FL | A THUNDERSTORM PRODUCED A WIND GUST OF 53 MPH AT THE OPA LOCKA FIRE DEPARTMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 11.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 908 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
810 WWUS82 KMFL 072341 SPSMFL SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 741 PM EDT FRI OCT 7 2011 FLZ071>074-173-080015- COASTAL MIAMI DADE COUNTY FL INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL 741 PM EDT FRI OCT 7 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL BROWARD COUNTY NORTHEASTERN MIAMI-DADE COUNTY * UNTIL 815 PM EDT * AT 736 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR AVENTURA...AND MOVING WEST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING FUNNEL CLOUDS AS WELL. * THE STORM WILL AFFECT... DOLPHINS STADIUM... MIAMI GARDENS... MIAMI LAKES... MEDLEY... PENNSUCO... INTERSECTION KROME AND U.S. 27... AND SURROUNDING COMMUNITIES. ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. LAT...LON 2580 8041 2599 8049 2600 8017 2596 8015 TIME...MOT...LOC 2340Z 076DEG 21KT 2597 8021 $$ TINGLER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 7, 2:52 PM EDT, 4 hours 49 minutes earlier.
Area forecast discussion, Oct 7, 2:52 PM EDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
252 PM EDT FRI OCT 7 2011
.SYNOPSIS...STRONG SURFACE HIGH PRESSURE CENTERED OVER THE MID
ATLANTIC COAST RIDGING SOUTHEASTWARD ACROSS THE WESTERN ATLANTIC
AND THE FLORIDA PENINSULA. AMPLE LOW LEVEL MOISTURE BEING
TRANSPORTED WESTWARD FROM THE ATLANTIC OVER THE LOCAL AREA. WEAK
TROUGH OVER THE WESTERN CARIBBEAN. WEAK UPPER LEVEL LOW OVER
THE ERN GULF OF MEX.
&&
.SHORT TERM...TONIGHT THROUGH SUNDAY...A TIGHT PRESSURE GRADIENT
BETWEEN THE SFC HIGH PRESS RIDGE TO THE NORTH AND A WEAK TROUGH OVER
THE WESTERN CARIB WILL CONTINUE TO YIELD A STRONG EAST WIND FLOW
TONIGHT THROUGH SATURDAY. AMPLE LOW LEVEL MOISTURE BEING TRANSPORTED
WESTWARD...COUPLED WITH ENHANCED LOW LEVEL CONVERGENCE AND UPPER
LEVEL DIVERGENCE ASSOCIATED WITH THE UPPER LEVEL LOW WILL RESULT
IN SIGNIFICANTLY INCREASING THE CHANCES FOR RAIN THROUGH THIS
PERIOD. THERE IS A HIGH POSSIBILITY OF CONVECTIVE LINES DEVELOPING
WITH SHOWERS/STORMS TRAINING (ONE AFTER THE OTHER) AFFECTING
EASTERN AREAS OF SOUTH FLORIDA. THIS COULD RESULT IN LOCALLY HEAVY
RAINFALL ESPECIALLY ACROSS THE ATLANTIC COAST. RAINFALL AMOUNTS
THIS WEEKEND COULD BE IN THE 3 TO 6 INCH RANGE ACROSS MOST OF THE
WEST PALM BEACH...FORT LAUDERDALE...AND MIAMI METROPOLITAN
AREAS...WITH THE HIGHEST TOTALS EXPECTED TO BE NEAR THE COAST.
ISOLATED RAINFALL AMOUNTS COULD BE HIGHER SHOULD SHOWERS OR STORMS
MOVE OVER A SAME LOCATION FOR LONG DURATION. THE INTERIOR AND GULF COAST
OF SOUTH FLORIDA COULD RECEIVE 2 TO 4 INCHES OF RAIN THROUGH THIS
PERIOD.
MODELS STILL ADVERTISE THE FORMATION AND DEVELOPMENT OF A HYBRID
LOW/CYCLONE SOUTH OF THE AREA SATURDAY...HOWEVER THEY DIFFER
SIGNIFICANTLY AS TO WHERE THIS COULD HAPPEN. GFS CONTINUES TO
INSIST IT WILL BE SE OF SOUTH FLORIDA AND MOVE NORTHWARD PARALLEL
TO THE COAST, WHILE ECMWF IS VERY PERSISTENT IN DEVELOPING THE LOW
OVER THE ERN GULF OF MEXICO AND MOVES IT NORTH. THIS SHOWS
DIFFERENT IMPACTS ON THE LOCAL AREA DEPENDING WHAT MODEL TURN OUT
TO BE RIGHT. GFS PUTS MOST OF THE HEAVY PRECIP ACROSS CENTRAL
FLORIDA WITH SLIGHTLY LOWER WINDS OVER SOUTH FLORIDA. ECMWF, ON
THE OTHER HAND...HAS INCREASED CONVECTIVE ACTIVITY...HEAVIER
PRECIP AND HIGHER WINDS OVER SOUTH FLORIDA MAINLY LATE SATURDAY
AND SATURDAY NIGHT. SINCE ECMWF HAS BEEN MORE CONSISTENT WITH THIS
SCENARIO...THIS FORECAST PACKAGE WILL TREND TOWARD THAT MODEL
SOLUTION...HENCE THE HIGH POPS...HEAVIER RAIN AND HIGHER WINDS
INDICATED THROUGH THIS PERIOD.
&&
.LONG TERM...MONDAY THROUGH FRIDAY...IN TRENDING TOWARD THE ECMWF
WL START AN IMPROVING TREND MONDAY WITH SHOWERS AND STORMS
DECREASING AS THE SURFACE LOW MOVES NORTH OVER ERN GULF. BY
WEDNESDAY THE LOW IS EXPECTED TO MOVE NEWD ACROSS NORTH FLORIDA
AND RAPIDLY OVER THE CAROLINAS. MDLS INDICATE A POSSIBLE FRONTAL
BOUNDARY BEING DRAGGED SE ACROSS THE LOCAL AREA THU NIGHT WITH
DRIER WX CONDITIONS AFTER THAT.
.MARINE...WINDS AND SEAS SHOULD CONTINUE TO INCREASE WITH ROUGH
CONDITIONS EXPECTED OVER ALL WATERS TONIGHT AND PERSISTING AT
LEAST THROUGH SUNDAY. A SMALL CRAFT ADVISORY WILL CONTINUE IN
EFFECT FOR ALL THE ATLANTIC WATERS AND BISCAYNE BAY AND A NEW
ADVISORY WILL TAKE EFFECT THIS EVENING OVER THE GULF OF MEX WATERS
AND LAKE OKEECHOBEE.
&&
.FIRE WEATHER...NO PROBLEMS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 78 84 76 85 / 50 80 60 50
FORT LAUDERDALE 78 85 78 86 / 50 60 60 50
MIAMI 76 86 76 86 / 50 60 60 50
NAPLES 73 88 72 87 / 30 60 40 50
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY
FOR LAKE OKEECHOBEE.
SMALL CRAFT ADVISORY UNTIL 8 AM EDT SUNDAY FOR BISCAYNE BAY-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT
20 NM-COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL
EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE
BAHAMAS-WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL
EXTENDING FROM 20 NM TO 60 NM.
GM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT SUNDAY
FOR COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT
20 NM-COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE,
FL OUT 20 NM-GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH,
FL EXTENDING FROM 20 TO 60 NM.
&&
DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...30/KOBHazardous weather outlook, Oct 7, 5:02 AM EDT, 14 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 502 AM EDT FRI OCT 7 2011 FLZ063-066>075-168-172>174-080900- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 502 AM EDT FRI OCT 7 2011 ...DANGEROUS RIP CURRENTS ATLANTIC BEACHES/HAZARDOUS MARINE CONDITIONS THROUGH THE WEEKEND... ...HEAVY RAINFALL/STRONG WIND GUSTS POSSIBLE THIS WEEKEND, ESPECIALLY ATLANTIC COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT RIP CURRENTS: ONSHORE WINDS OF 20 TO 25 MPH IS EXPECTED ALONG THE ATLANTIC COAST TODAY AND TONIGHT, LEADING TO A HIGH RISK OF RIP CURRENTS. SOME STRONG RIP CURRENTS WILL LIKELY DEVELOP, SO SWIMMING IS NOT ADVISED. THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE ATLANTIC COAST AND ADJACENT WATERS THIS AFTERNOON AND ACROSS ALL AREAS TONIGHT. OCCASIONAL LIGHTNING STRIKES...HEAVY RAINFALL AND GUSTY WINDS WILL BE THE THREATS FROM THE THUNDERSTORMS. WIND: GUSTY WINDS TO AROUND 40 MPH WILL BE POSSIBLE IN THE THUNDERSTORMS WHICH DEVELOP. FLOODING: LOCALIZED HEAVY RAINS COULD LEAD TO ISOLATED STREET FLOODING ALONG THE ATLANTIC COAST THIS AFTERNOON AND TONIGHT...WITH THIS POTENTIAL INCREASING THIS WEEKEND. WAVES: SEAS OF AROUND 7 FEET ARE EXPECTED IN THE GULF STREAM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EAST NORTHEAST WINDS WILL STRENGTHEN ACROSS THE AREA THIS WEEKEND. THIS WILL RESULT IN HAZARDOUS BOATING CONDITIONS WITH SIGNIFICANT COASTAL IMPACTS INCLUDING DANGEROUS RIP CURRENTS, POSSIBLE BEACH EROSION AND MINOR COASTAL FLOODING ALONG THE ATLANTIC COAST THIS WEEKEND. HIGH SURF IS POSSIBLE ALONG THE PALM BEACHES THIS WEEKEND...AND A HIGH SURF ADVISORY MAY BE NEEDED. A HEAVY RAIN EVENT IS POSSIBLE ALONG THE ATLANTIC COAST THIS WEEKEND. RAINFALL AMOUNTS OF 3 TO 6 INCHES ARE EXPECTED ALONG THE ATLANTIC COAST WITH 2 TO 4 INCHES OVER THE INTERIOR AND GULF COAST. EXCESSIVE RAINFALL IS POSSIBLE IS ISOLATED LOCALES ALONG THE ATLANTIC COAST, WHICH COULD LEAD TO FLOODING. IT WILL BE WINDY ALONG THE ATLANTIC COAST THIS WEEKEND, ESPECIALLY SATURDAY AND SATURDAY NIGHT. STRONG WIND GUSTS WILL BE POSSIBLE, ESPECIALLY IN THUNDERSTORMS WHICH DEVELOP. PLEASE CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS ON THIS DEVELOPING WEATHER SITUATION. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER, INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. GREGORIA
In the hours before
Local storm report, Oct 7, 3:45 PM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
345 PM EDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM NON-TSTM WND GST 6 E BUCKHEAD RIDGE 27.14N 80.79W
10/07/2011 M43 MPH AMZ610 FL MESONET
THE NORTH LAKE TOWER,L001, RECORDED 37 KNOTS WITH A
PASSING SHOWER.
&&
TINGLERLocal storm report, Oct 7, 6:11 PM EDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
611 PM EDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM NON-TSTM WND GST VIRGINIA KEY 25.75N 80.16W
10/07/2011 M40 MPH MIAMI-DADE FL MESONET
A MESONET AT VIRGINIA KEY RECORDED A WIND GUST OF 35
KNOTS WITH AN OUTFLOW BOUNDARY
&&
TINGLERLocal storm report, Oct 7, 6:30 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
630 PM EDT FRI OCT 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0617 PM NON-TSTM WND GST VIRGINIA KEY 25.75N 80.16W
10/07/2011 E40 MPH MIAMI-DADE FL MESONET
A PASSING SHOWER PRODUCED A WIND GUST TO 35 KTS.
&&
TINGLERSpecial weather statement, Oct 7, 7:26 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 726 PM EDT FRI OCT 7 2011 FLZ067-071-080000- INLAND BROWARD COUNTY FL INLAND PALM BEACH COUNTY FL 726 PM EDT FRI OCT 7 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTH CENTRAL BROWARD COUNTY SOUTH CENTRAL PALM BEACH COUNTY * UNTIL 800 PM EDT * AT 723 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 10 MILES NORTH OF INTERSECTION I-75 AND U.S. 27...AND MOVING WEST AT 20 MPH. * THE STORM WILL AFFECT... HIGHWAY 27 NEAR THE BROWARD AND PALM BEACH COUNTY LINE... AND SURROUNDING AREA. THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2621 8065 2638 8064 2637 8037 2623 8037 TIME...MOT...LOC 2325Z 091DEG 15KT 2629 8044 TINGLER
Special weather statement, Oct 7, 7:41 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 741 PM EDT FRI OCT 7 2011 FLZ071>074-173-080015- COASTAL MIAMI DADE COUNTY FL INLAND BROWARD COUNTY FL INLAND MIAMI-DADE COUNTY FL METRO BROWARD COUNTY FL METROPOLITAN MIAMI DADE FL 741 PM EDT FRI OCT 7 2011 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTH CENTRAL BROWARD COUNTY NORTHEASTERN MIAMI-DADE COUNTY * UNTIL 815 PM EDT * AT 736 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR AVENTURA...AND MOVING WEST AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING FUNNEL CLOUDS AS WELL. * THE STORM WILL AFFECT... DOLPHINS STADIUM... MIAMI GARDENS... MIAMI LAKES... MEDLEY... PENNSUCO... INTERSECTION KROME AND U.S. 27... AND SURROUNDING COMMUNITIES. ALSO...DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR FUNNEL CLOUDS. LAT...LON 2580 8041 2599 8049 2600 8017 2596 8015 TIME...MOT...LOC 2340Z 076DEG 21KT 2597 8021 TINGLER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 9:44 PM EDT | Small Craft Advisory | MFL | 4 days | |
| Oct 7, 6:25 AM EDT | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 62 hr |
| Oct 7, 3:40 PM EDT | Special Marine Warning | MFL | 35 min | |
| Oct 7, 3:51 PM EDT | Special Marine Warning | MFL | 84 min | |
| Oct 7, 6:06 PM EDT | Special Marine Warning | MFL | 24 min | |
| Oct 7, 6:10 PM EDT | Special Marine Warning | MFL | 50 min | |
| Oct 7, 7:23 PM EDT | Special Marine Warning | MFL | 87 min | |
| Oct 7, 7:26 PM EDT | Special Weather Statement | MFL | Broward | 34 min |
| Oct 7, 7:53 PM EDT | Special Weather Statement | MFL | Broward | 22 min |
| Oct 7, 7:58 PM EDT | Special Weather Statement | MFL | Miami-Dade | 32 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.